Format

Send to

Choose Destination
See comment in PubMed Commons below
Contact Dermatitis. 1997 Jul;37(1):27-31.

Concomitant contact dermatitis due to textile dyes and to colour film developers can be explained by the formation of the same hapten.

Author information

1
Department of Dermatology, University Hospital, Lund, Sweden.

Abstract

p-phenylenediamine derivatives are widely used in industry and in cosmetics, and several of them are well-known sensitizers. One group of allergenic p-phenylenediamine derivatives are used as colour film developers. Cross-reactivity between the colour film developers has been reported. In this paper, an occupational facial dermatitis due to colour film developers is described. The patient reacted to colour film developers (CD-1, CD-2, CD-3, and CD-4), but not to other p-phenylenediamine derivatives tested. He also showed allergic reactions to Disperse Blue 106 and Disperse Blue 124 and to Disperse Red 17, but not to Disperse Orange 3. The activation of the colour film developers by oxidation at physiological pH was analysed with chemical methods, and the mechanism responsible for the concomitant reactivities to the colour film developers and the disperse dyes at a molecular level is discussed.

PMID:
9255482
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Support Center